Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Report showed fatty liver and enlarged liver. Taking Razel F 10 and Omacor. Treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
I have query related to fatty liver or enlarged liver. I did my liver function test recently and found that my alkaline phosphate level is high(beyond 600). After that I did my upper USG and report says fatty liver or enlarged liver. I started taking Razel F10 and Omacor for last one month to reduce my trygleceroid levels. My trygleceroid level is now 200. I am not sure whether any such medicine affected my liver function or not. I dont feel any stomach pain but for last few days I am not feeling so satisfied after taking food. Please suggest the way forward or line of treatment or diet /lifestyle change. I am nonalcholoic.

Regards,
XXXXXX
Posted Tue, 4 Jun 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Akhilesh Dubey 1 hour later
Hi,
Thanks for sharing your concerns,

I have gone through your history, you have fatty liver and high Triglyceride and alkaline Phosphatase level (>600).I am sure these medicines must have been prescribed to you and your triglyceride level is 200 now.

There are many causes of fatty liver like metabolic syndrome (Diabetes, Hypertension, Obesity, and Dyslipidemia), many drugs and alcohol. High alkaline Phosphatase is seen in liver diseases in your case it could be due to fatty liver.

I would like to know following before answering in detail:
1) What is your height and weight?
2) Do you have family history of Diabetes and did you test your blood sugar level?
3) Do you take any medicine regularly?
4) Do you smoke? I am happy that you do not take alcohol.
5) Do you have any pancreatic disease or issues?

Those have non-alcoholic fatty liver disease with pure steatosis. Gradual weight loss is often the only recommendation.

In diet low calorie diet with 30% calories from fats out of which 10% should be from saturated fats. The Trans fats (Hydrogenated oil and deep fried items) must be avoided avoid soft drinks as they contain fructose syrup.
In case of high level of Triglyceride even high carbohydrate diet is responsible in many patients.

Please provide above details, once I get them will be able to answer in detail.
I look forward to hearing from you at your earliest.

With Regards.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: Report showed fatty liver and enlarged liver. Taking Razel F 10 and Omacor. Treatment? 7 minutes later
my reply below -

What is your height and weight?

height - 5 ft 7 inch, weight 80 kg approx

2) Do you have family history of Diabetes and did you test your blood sugar level?

My father had sugar problem but sugar level is normal.

3) Do you take any medicine regularly?

yes I was taking Razel F10, Omacor. I have been prescribed Fenodac and Ursokem 300 but I have not started yet.

4) Do you smoke? I am happy that you do not take alcohol.
Yes but lite smoker.
5) Do you have any pancreatic disease or issues?
No.
 
 
Answered by Dr. Akhilesh Dubey 1 hour later
Hi,
Thanks for your prompt follow up,

Tour height is 5 feet 7 inches your weight is 80kg that means Body mass Index is 28 and desirable is less than 25.

Please understand treatment is lifestyle modification that is changes in diet and regular physical exercise to lose weight approximately 10 kg but slowly.

You have to take care of diet as explained and regular brisk walking daily for more than 60 minutes. Please have small target losing 1 kg every month should not be difficult, I wish you good luck. Please take small and frequent meals and eat slowly to satisfy yourself.

Razel F is Statin and Fenofibrate is used for lipid abnormality and high triglyceride level. Please continue as per advice of Physician.

You can take UDCA (ursodeoxycholic acid) that is Ursokem there is no problem in taking the medicine.

Please quit smoking as it is not good for health you know.
Hope I have addressed all your concerns, If you have any doubt please ask me. I will be more than happy to help you.

With Best Regards.
Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor